Klonopin Rehab

Call 1 (888) 460-6556
any time to discuss treatment options
Get Help Now
  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.

What to Do In the Event of a Klonopin Overdose

If someone you care about has been taking higher doses of Klonopin, or taking it more often than directed by a doctor, the chances for a Klonopin overdose to occur is highly possible. Knowing what to do if such an event happens is vital. And, in most cases the best thing to do is to seek immediate medical assistance.

According to the U.S. National Library of Medicine, if an overdose has been taken, it is best to immediately call the local poison control center or call 1-800-222-1222, and if they have collapsed or cannot breathe, then calling 911 emergency services should be done immediately.

What Can A Person Do in The Event of a Klonopin Overdose?

As mentioned above and recommended by the U.S National Library of Medicine, seeking immediate medical assistance is vital. If you are not sure what happens to a person that takes an overdose of Klonopin, here are some signs to become aware of that can alert you to such a life-threatening moment:

klonopin abuse

In the event of an overdose, help must be found ASAP.

  • Loss of consciousness –an overdose can cause fainting
  • Confusion –unable to understand what’s happening around them
  • Drowsiness –much more than the common drowsiness effect from the drug
  • Muscle weakness –loss of muscle strength in one or more muscle areas
  • Problems with coordination –unable to maintain balance
  • Reflexes may seem slowed –physical response can slow down
  • Coma –an overdose can cause coma

These are some of the known effects of a Klonopin overdose. Becoming aware of these signs or symptoms can possibly save the life of someone you love. To avoid fatal results contact emergency services in your area immediately if the presence of these symptoms is likely due to an overdose.

What Can Cause an Overdose?

Even if an individual is using Klonopin legally (doctor prescribed), there is a potential for misuse if they take larger doses of the drug, or they take it too many times than what is required. This can lead to an overdose which can turn out to be fatal. Other reasons that can lead a user to overdose may include:

  • Intentional poisoning –a user may try to use the drug to purposely harm themselves
  • Accidental overdose –a user that may take it as directed may feel their regular dose is not working and take double the dose or higher
  • Addiction –the user may have developed dependence to Klonopin, and does whatever is necessary to get more. This can mean getting it illegally by faking prescriptions, or buying it from someone. Drug addicted individuals tend to take more of a drug –which can lead to an overdose

An overdose can affect anyone. It does not matter whether the drug was prescribed for the individual, or they are using it to feel high. Abuse of the drug can lead to a Klonopin overdose, and the possibility of it resulting in death is high if no treatment is received immediately.

Avoid the Dangers of an Overdose

If you or a loved one is using Klonopin, and feel that an addiction has developed, then it is best to seek treatment early on to avoid any devastating events from occurring. Contact a substance abuse specialist to speak to them about any Klonopin use that may be considered abuse, or addiction.